Alert archive / Wyoming / Special Weather Statements in 2013
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 4, 2013, 5:49 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 5:49 PM MDT (23:49 UTC)
- Expired
- Aug 4, 2013, 6:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
Counties Goshen County, WY, Platte County, WY
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWUS85 KCYS 042349 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT SUN AUG 4 2013 WYZ106>108-050045- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 549 PM MDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 645 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATLAND...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 605 PM MDT. FORT LARAMIE NATIONAL HISTORIC SITE AROUND 620 PM MDT. FORT LARAMIE AROUND 625 PM MDT. LINGLE AROUND 635 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND 84. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4235 10424 4204 10418 4200 10499 4212 10502 TIME...MOT...LOC 2349Z 255DEG 32KT 4207 10490 $$ RUBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:04 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 4, 4:04 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT SUN AUG 4 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 300 PM MDT SUN AUG 4 2013 CURRENTLY...MUCH DRIER AIR OVERHEAD TODAY WITH DEWPOINTS OUT WEST IN THE 30S...WHILE OUT EAST WE ARE STILL LOOKING AT MID TO UPPER 50S. WE ARE STARTING TO SEE SOME SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE SOUTH LARAMIE RANGE AND OUT OVER SOUTHERN CARBON COUNTY. BE ADVISED THOUGH THAT THE KCYS RADAR IS DOWN AND WILL BE DOWN UNTIL MONDAY...SO WE HAVE TO USE NEIGHBORING RADARS TO SEE WHAT IS HAPPENING OVER SOUTHEAST WYOMING. FRONTAL BOUNDARY HAS LIFTED OFF TO THE NORTHEAST TODAY...WITH A WARM FRONT ANALYZED IN THE WESTERN PANHANDLE FROM JUST WEST OF CHADRON TO SCOTTSBLUFF TO WEST OF KIMBALL. LATEST GUIDANCE HAS THE CONVECTION ENDING QUICKLY AFTER SUNSET THIS EVENING. DO BELIEVE ANY SEVERE CONVECTION THIS AFTERNOON WILL BE ALONG AND NORTH OF THE WARM FRONT OUT OVER SOUTHWESTERN SOUTH DAKOTA AND INTO WESTERN NEBRASKA. THE CHEYENNE CWFA SHOULD BE SPARED ANY SEVERE CONVECTION AND WE WENT AHEAD AND LOWERED POPS QUICKLY AFTER SUNSET. SOME DIFFERENCES IN MODEL SOLUTIONS FOR MONDAY. THE GFS CONTINUES TO LIFT THE FRONT NORTHEAST INTO CENTRAL SOUTH DAKOTA AND NEBRASKA WHILE THE ECMWF DEVELOPS A SURFACE LOW OVER NORTHEASTERN COLORADO WITH THE FRONT MOVING BACK WEST INTO THE PANHANDLE. SHOULD BE ENOUGH RESIDUAL MOISTURE TO HAVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON. DRIEST DAY LOOKS TO BE TUESDAY AS THE ECMWF FILTERS DRY AIR INTO THE PANHANDLE. COULD BE A POSSIBLE FIRE WEATHER DAY...WE WILL NEED TO WATCH THIS. BUT 700MB WINDS LOOK FAIRLY WEAK. NAM SOUNDINGS SHOWING MIXING UP TO AROUND 550MBS TUESDAY AFTERNOON. WINDS AT THIS LEVEL AROUND 25KTS. SHOULD THEY COME IN ON LATER MODEL RUNS ANY STRONGER...WE MAY NEED SOME FIRE HEADLINES OUT THAT WAY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 359 PM MDT SUN AUG 4 2013 MODELS CONTINUE TO SHOW A STRONG MID SUMMER COLD FRONT MOVING SOUTH ACROSS THE PLAINS AS AN ASSOCIATED UPPER LEVEL LOW STALLS OVER SOUTHERN CANADA NEAR THE GREAT LAKES REGION. MODELS SHOW THIS FRONT QUICKLY MOVING ACROSS THE AREA TUESDAY NIGHT AND STALLING ALONG THE LARAMIE RANGE ON WEDNESDAY. HIGH TEMPERATURES WILL BE AROUND 10 TO 15 DEGREES COOLER ON WEDNESDAY AND THURSDAY. WITH SUBTROPICAL MONSOON MOISTURE IN PLACE...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED ACROSS MOST OF SOUTHEAST WYOMING...CLOSER TO THE STALLED FRONT. FURTHER EAST...THE BOUNDARY LAYER WILL REMAIN CAPPED ABOVE THE COOLER POST-FRONTAL AIRMASS ACROSS MOST OF WESTERN NEBRASKA. WILL HAVE TO KEEP AN EYE ON AN UPPER LEVEL SHORTWAVE PUSHING EASTWARD ACROSS COLORADO AS THE COLD FRONT STALLS ALONG THE FRONT RANGE. THE ECMWF SHOWS HEAVY PRECIPITATION FURTHER NORTH ALONG I80...WHILE MOST OF THE OTHER 12Z MODELS SHOW MOST OF THE HEAVY RAINFALL MAINLY ACROSS CENTRAL AND EASTERN COLORADO. THE 15Z SREF SUPPORTS THE ECMWF AS WELL...SO INCREASED POP BETWEEN 30 TO 50 PERCENT MAINLY ACROSS ALBANY...AND LARAMIE COUNTIES EXTENDING EASTWARD INTO THE WESTERN NEBRASKA PANHANDLE. FOR THURSDAY...THE FRONT WILL BEGIN TO WEAKEN AND MOVE EAST. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST WYOMING WITH STUBBORN LLVL MOISTURE AND INSTABILITY REMAINING IN PLACE. SUBTROPICAL MOISTURE PLUME IS EXPECTED TO TRANSLATE SOUTHWARD INTO THE SOUTHERN ROCKY'S AS THE UPPER LEVEL HIGH RE-ESTABLISHES ITSELF ACROSS THE SOUTHERN GREAT PLAINS AND INTENSIFIES BY LATE IN THE WEEK. WITH THIS IN MIND...EXPECT SUBTROPICAL MOISTURE TO RETURN TO THE FORECAST AREA BY SATURDAY...ALTHOUGH THE MOISTURE AXIS WILL BE A BIT FURTHER EAST. INCREASED SHOWER AND TSTORM CHANCES BY SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1130 AM MDT SUN AUG 4 2013 LOW CLOUDS HAVE DISSIPATED ACROSS WESTERN NEBRASKA LATE THIS MORNING. THE MAIN CONCERN TODAY AND TONIGHT WILL BE POTENTIAL TSTORM DEVELOPMENT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND AREAS NEAR THE COLORADO BORDER BY 20Z. THESE TSTORMS WILL MOVE EASTWARD ACROSS THE HIGH PLAINS BY LATE THIS AFTERNOON. SINCE COVERAGE IS EXPECTED TO BE LIMITED...ONLY KEPT VCTS AT MOST TERMINALS. SOME DRIER AIR ALOFT MAY SUPPRESS TSTORM DEVELOPMENT NORTH OF I80 ACROSS EAST CNTRL WYOMING AND PORTIONS OF WESTERN NEBRASKA. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON THROUGH LATE THIS EVENING. && .FIRE WEATHER... ISSUED AT 300 PM MDT SUN AUG 4 2013 DRIER AIR MOVING INTO AREAS WEST OF THE LARAMIE RANGE AS MONSOONAL MOISTURE GETS PUSHED SOUTH. STILL SEEING ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MOUNTAINS...BUT OVERALL THE COVERAGE HAS DECREASED FROM YESTERDAY. DRY CONDITIONS CAN BE EXPECTED MONDAY FOR MOST LOCATIONS WITH AFTERNOON HUMIDITIES FALLING TO AROUND 10 PERCENT OUT IN CARBON COUNTY. FORTUNATELY...WINDS ARE NOT EXPECTED TO BE STRONG AND FIRE WEATHER CONCERNS SHOULD BE MINIMAL. MONSOONAL MOISTURE LOOKS TO RETURN WEDNESDAY...AT LEAST TO SOUTHERN AREAS NEAR THE COLORADO STATE LINE. THESE AREAS...ALONG WITH THE LARAMIE RANGE SHOULD STAND THE BEST CHANCES OF SEEING WETTING RAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 4, 3:31 PM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 331 PM MDT SUN AUG 4 2013 WYZ101>119-052145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 331 PM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND THEN MOVE EAST AND ACROSS THE PLAINS THIS AFTERNOON AND EVENING. GUSTY WINDS TO 45 MPH...HAIL UP TO NICKELS AND BRIEF HEAVY RAINFALL ARE EXPECTED FROM THESE STORMS. THERE COULD BE ONE OR TWO STORMS THAT GO SEVERE WITH GOLF BALL SIZED HAIL AND 60 MPH WINDS THROUGH SUNSET...MAINLY EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. BRIEF MODERATE RAIN AND GUSTY WINDS WILL BE POSSIBLE OUT OF SOME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-052145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 331 PM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE EAST AND ACROSS THE PANHANDLE THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE EXPECTED FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. BRIEF MODERATE RAIN AND GUSTY WINDS WILL BE POSSIBLE OUT OF SOME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 4, 3:26 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL CHEYENNE 41.15N 104.79W
08/04/2013 E0.50 INCH LARAMIE WY NWS EMPLOYEE
HEAVY RAIN. IN EASTERN PART OF TOWN
&&
BCHAPMANLocal storm report, Aug 4, 3:30 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 5 E CHEYENNE 41.15N 104.70W
08/04/2013 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 4, 3:36 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
08/04/2013 E1.75 INCH LARAMIE WY NWS EMPLOYEE
0315 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
08/04/2013 E1.50 INCH LARAMIE WY PUBLIC
0326 PM HAIL 5 SE CHEYENNE 41.09N 104.72W
08/04/2013 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0320 PM HAIL 2 E CHEYENNE 41.15N 104.75W
08/04/2013 E0.50 INCH LARAMIE WY COCORAHS
&&
BCHAPMANLocal storm report, Aug 4, 3:50 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 SE CHEYENNE 41.09N 104.72W
08/04/2013 E0.50 INCH LARAMIE WY PUBLIC
SOME HAIL A LITTLE LARGER. 1.25 INCH OF RAIN.
&&
BCHAPMANSpecial weather statement, Aug 4, 5:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 538 PM MDT SUN AUG 4 2013 NEZ096-050045- SOUTH SIOUX NE- 538 PM MDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL 645 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WATSON RANCH...OR 19 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL SOUTHERN SIOUX COUNTY THROUGH 645 PM MDT RURAL SOUTHEASTERN SIOUX COUNTY THROUGH 645 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4221 10345 4201 10348 4211 10382 4220 10379 TIME...MOT...LOC 2339Z 281DEG 11KT 4213 10373 RUBIN
Special weather statement, Aug 4, 5:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT SUN AUG 4 2013 WYZ106>108-050045- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 549 PM MDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 645 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATLAND...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 605 PM MDT. FORT LARAMIE NATIONAL HISTORIC SITE AROUND 620 PM MDT. FORT LARAMIE AROUND 625 PM MDT. LINGLE AROUND 635 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND 84. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4235 10424 4204 10418 4200 10499 4212 10502 TIME...MOT...LOC 2349Z 255DEG 32KT 4207 10490 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM MDT | Special Weather Statement | CYS | Platte | 56 min |
| Aug 4, 3:05 PM MDT | Special Weather Statement | CYS | Laramie | 55 min |
| Aug 4, 3:10 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 65 min |
| Aug 4, 5:38 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 67 min |
Nearby
Special Weather Statements in Wyoming, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.